Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 39, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 6, 2003, 12:27 AM CST for Titus County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2003, 12:27 AM CST (06:27 UTC)
- Expired
- Apr 6, 2003, 1:30 AM CST
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Titus County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 9:35 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
768
WUUS54 KSHV 060627
SVRSHV
TXC449-060730-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1225 AM CST SUN APR 6 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TITUS COUNTY IN NORTHEAST TEXAS
* UNTIL 130 AM CST
* AT 1225 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL FRANKLIN
COUNTY...MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE OVER...
RURAL NORTHWESTERN TITUS COUNTY AT 1240 AM CST
RURAL NORTHERN TITUS COUNTY AT 1250 AM CST
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY.
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO THE SIZE OF
GOLFBALLS AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
TITUS COUNTY IN NORTHEAST TEXAS
UNTIL 130 AM CST.
LAT...LON 3340 9488 3339 9486 3321 9512 3338 9510
3339 9490
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 9:50 PM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 5, 9:50 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 950 PM CST SAT APR 5 2003 QUICK UPDATE FOR TORNADO WATCH ACROSS NORTHEAST TEXAS...MAINLY ALONG AND NORTH OF INTERSTATE 20. UPDATE ALREADY OUT. 22 .SHV...NONE.
Hazardous weather outlook, Apr 5, 12:00 PM CST, 12 hours 27 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-061100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SAT APR 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS MAINLY THE NORTHWEST SECTIONS OF THE REGION FOR TONIGHT...ALONG AND NORTHWEST OF INTERSTATE 30. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE AS WELL AS ISOLATED TORNADIC ACTIVITY COULD OCCUR WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE WILL BE A MODERATE RISK OF SEVERE THUNDERSTORMS EXPECTED FOR SUNDAY IN ASSOCIATION WITH A WARM FRONT THAT WILL DRIFT NORTHWARD ACROSS THE REGION TONIGHT AND UPPER LEVEL DISTURBANCES MOVING ACROSS THE AREA ON SUNDAY. THE SEVERE THREAT ON SUNDAY WILL BE THAT OF LARGE HAIL...DAMAGING WINDS AND POSSIBLE TORNADOES. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED BY TONIGHT...AND POSSIBLY ONCE AGAIN DURING THE DAY ON SUNDAY. 20
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 11:58 PM CST | Severe Thunderstorm Warning | SHV | Franklin | 62 min |
| Apr 6, 12:46 AM CST | Severe Thunderstorm Warning | SHV | Red River | 59 min |
| Apr 6, 1:05 AM CST | Severe Thunderstorm Warning | SHV | Franklin | 115 min |
| Apr 6, 1:31 AM CST | Severe Thunderstorm Warning | SHV | Titus | 119 min |
| Apr 6, 12:52 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 53 min |
| Apr 6, 12:52 PM CDT | Tornado Warning | SHV | Rusk | 38 min |
| Apr 6, 1:17 PM CDT | Tornado Warning | SHV | Panola | 43 min |
| Apr 6, 3:39 PM CDT | Tornado Warning | SHV | Angelina, Nacogdoches | 51 min |
| Apr 6, 4:26 PM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 49 min |
| Apr 6, 4:48 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 42 min |
| Apr 6, 4:57 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.